MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50003
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = non-healthcare professional.Pma/510(k) number = k160884.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown peripheral procedure involving a patient of unknown age and gender with a history of peripheral vascular disease and calcified anatomy, the tip of a cxi support catheter separated as the device was pulled over another manufacturer's wire guide.Pedal access was obtained for treatment of the posterior tibial artery.When attempting to cross a severely calcified lesion in the posterior tibial artery, the wire guide crossed the lesion; however the complaint device did not cross and became "wedged" in the lesion.Reportedly, resistance was encountered upon removal of the device.A separated portion of the complaint device remained in an unknown manufacturer's pedal sheath and was exposed when the sheath was removed.The separated portion was then able to be slid off of the wire.No harm to the patient was reported and another catheter was used to complete the procedure.The patient's outcome was reported as "great final result".The device was not used with a power injector.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.Reviews of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control procedures, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed separation, as the distal 7cm of the device was not returned.The length of the device measured 143cm from the hub.The distal end of the separation was damaged and frayed.A kink was observed on the device 57cm from the hub.No other issues were identified during visual inspection.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.The device is packaged with instructions for use (ifu), which states "the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." based on the information provided and the examination of the returned product, investigation has concluded that the device failure was most likely caused by the reportedly severely calcified lesion targeted during the procedure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 17jul2019 stating that another manufacturer's non-hydrophilic wire guide was used during the procedure.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8796692
Report Number1820334-2019-01705
Device Sequence Number2838492
Product Code KRA
UDI-Device Identifier00827002500037
UDI-Public(01)00827002500037(17)220410(10)9656422
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2022
Device Model NumberG50003
Device Catalogue NumberCXI-2.6-18-150-P-NS-ANG
Device Lot Number9656422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer07/17/2019
10/10/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date07/22/2019
10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC V18 0.018 WIRE GUIDE; V18 GUIDEWIRE